Alert archive / New Jersey / Areal Flood Warnings in 2018
Areal Flood Warning 59, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 13, 2018, 3:19 PM EDT for Monmouth County, Ocean County, New Jersey. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2018, 3:19 PM EDT (19:19 UTC)
- Expired
- Aug 13, 2018, 9:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 28 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789
WGUS41 KPHI 131919
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
319 PM EDT MON AUG 13 2018
NJC025-029-140115-
/O.NEW.KPHI.FA.W.0059.180813T1919Z-180814T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ocean NJ-Monmouth NJ-
319 PM EDT MON AUG 13 2018
The National Weather Service in Mount Holly NJ has issued a
* Flood Warning for Urban Areas and Small Streams in...
Northeastern Ocean County in southern New Jersey...
Southeastern Monmouth County in central New Jersey...
* Until 915 PM EDT.
* At 315 PM EDT, emergency management reported ongoing flooding near
the Monmouth and Ocean County border. Howell, Wall, Neptune,
Lakewood and Brick Township were among the hardest hit towns where
both radar and automated gauges indicate 5 to 8 inches of rain
fell this morning. Extensive flooding, causing damage to homes
along the Metedeconk River, was reported in Howell Township
earlier this afternoon.
* Some locations that could experience flooding include...
Toms River, Asbury Park, Lakewood, Jackson, Howell, Tinton Falls,
Manasquan, Point Pleasant Beach, Farmingdale, Mantoloking, Leisure
Village, Allenwood, Cedar Glen West, Leisure Village East, Ramtown,
Brick Township, Collingwood Park, Freewood Acres, Dover Beaches
North and Point Pleasant.
Although, the heavy rain has ended, many area streams continue to
rise in response to the excess runoff. Ongoing flooding along the
Metedeconk and Manasquan Rivers will continue into at least the
early evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 4004 7403 3999 7407 4003 7419 4004 7429
4008 7431 4015 7427 4021 7421 4023 7418
4023 7400
$$
Klein1 follow-up statement
856
WGUS81 KPHI 140112
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
912 PM EDT MON AUG 13 2018
NJC025-140118-
/O.CAN.KPHI.FA.W.0059.000000T0000Z-180814T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monmouth NJ-
912 PM EDT MON AUG 13 2018
...THE FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS HAS BEEN
CANCELLED FOR SOUTHEASTERN MONMOUTH COUNTY...
The heavy rain has ended and flood waters are receding.
LAT...LON 3999 7407 4003 7419 4004 7429 4008 7431
4015 7427 4011 7423 4010 7415 4013 7410
4009 7407 4012 7405 4011 7405 4004 7403
$$
NJC029-140115-
/O.CON.KPHI.FA.W.0059.000000T0000Z-180814T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ocean NJ-
912 PM EDT MON AUG 13 2018
...A FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS REMAINS IN
EFFECT UNTIL 915 PM EDT FOR NORTHEASTERN OCEAN COUNTY...
At 908 PM EDT, the North Branch Metedeconk was still flooding.
Howell, Wall, Neptune, Lakewood and Brick Township were among the
hardest hit towns where both radar and automated gauges indicate 5
to 8 inches of rain fell this morning. Extensive flooding, causing
damage to homes along the Metedeconk River, was reported in Howell
Township earlier this afternoon.
Although, the heavy rain has ended, area streams continue to run
high. Ongoing flooding along the Metedeconk will continue into the
overnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 3999 7407 4003 7419 4004 7429 4008 7431
4015 7427 4011 7423 4010 7415 4013 7410
4009 7407 4012 7405 4011 7405 4004 7403
$$
KruzdloWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 13, 9:51 AM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, Aug 13, 9:51 AM EDT, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
951 AM EDT Mon Aug 13 2018
.SYNOPSIS...
A frontal boundary is expected to move little through Tuesday
as weak areas of low pressure ride along it. The boundary is
forecast to push farther off the coast on Wednesday. Low
pressure is anticipated to move across the Great Lakes and into
the northeastern states late in the week and it should pull a
cold front through our region on Friday night. The front may
begin to drift back to the north over the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
An area of showers with embedded thunderstorms continues to
slowly push northward through the region this morning.
Torrential rainfall is occurring with this cluster of storms and
flash flooding is occurring. Do not drive into flood waters!
Reports of 3 to 5 inches of rainfall have occurred with this
mornings rainfall and any additional rainfall in these areas
this afternoon/evening will lead to more flooding concerns.
Behind the mass of storms, there is some clearing occurring
which will only help to destabilize the atmosphere for this
afternoon.
Previous discussion...
Weather over the mid-Atlantic region will continue to be
influenced by an upper low now located near the SW corner of PA.
A trof axis appears to extend south from the low through the
western Carolinas. Otherwise the various smaller-scale features
rotating around the low are not very well defined. A band of
stronger convection has developed from the upper Chesapeake Bay
northward through the lower and middle Susquehanna Valley,
possibly in association with a developing upper-level jet streak
across that area. Individual storms are not moving much due to
weaker low-level winds, and so far they are mostly staying just
west of our forecast area, but will need to be watched closely.
With daytime heating and de-stabilization, convection is
expected to increase in coverage as we continue into the
afternoon. Given PWATs somewhat above normal, slow-moving storms
and wet antecedent conditions, the threat for localized
flooding is significant and the flash flood watch remains in
effect for areas generally along and NW of the I-95/I-295
corridor. Temperatures today should be similar to yesterday with
a very warm and humid air mass remaining over the area.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
For tonight, the upper low is forecast to begin a slow NE
movement, but our area remains in S/SW flow aloft ahead of it.
Fairly widespread convection may be ongoing in the evening as
low pressure moves slowly NE along a frontal boundary across the
area. Convection should diminish through late evening and
overnight with loss of instability and likely also larger scale
UVV. However any storms lingering into the evening could still
produce heavy rains and flooding.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
After stalling near the PA-OH border for 24+ hours, the upper
low is forecast to lift NE toward the lower/mid-Hudson Valley
Tuesday (passing just to our N). At the surface, the same
stationary front parked over our area this weekend is expected
to remain either over eastern portions of our area (I-95/coastal
plain) or just offshore during this time. The exact position of
this front will depend on strength, timing and track of a weak
wave of low pressure that is forecast to track NE along the
boundary. Large-scale lift ahead of the upper low and downstream
upper level jet streak will keep showers and storms in our area
on Tuesday. The axis of heavy rainfall would most likely occur
along and just west of the surface front as convergence along
this boundary could help focus convective development. However,
less than ideal model agreement regarding the evolution of the
surface low and frontal boundary makes it difficult to fully
assess and provide details about the heavy rainfall potential
for the first period of the long term.
A brief respite from this extended unsettled/wet weather
pattern that we are currently in is expected in wake of the
upper trough passage Tuesday night through Thursday morning. The
next upper shortwave trough and surface low is expected to move
E-NE across the Midwest-Great Lakes regions late in the week
and then through the Northeast states next weekend. Chances for
showers and storms return to the forecast from late Thursday
through Sunday as we remain under the influence of this
disturbance. Greater convective coverage seems possible on
Friday given the timing of the synoptic cold front.
Highs each day will generally be in the mid 80s which is near
normal for mid August. The exception will be Thursday and
Friday, with highs in the upper 80s and lower 90s as pre-frontal
warm sector becomes established in the Mid Atlantic.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
This morning...SHowers and thunderstorms with very heavy
rainfall continue to move through the area this morning. A
gradual end from south to north will occur through late
morning/early afternoon. Conditions are improving to VFR behind
the main cluster of storms with some IFR/MVFR conditions mainly
towards KMIV/KACY. Expect all terminals to become VFR by this
afternoon. Winds are generally out of the east/northeast but in
and around the storms a shift to eh west/northwest is noted.
Winds will briefly turn W/NW before becoming light out of the N
then E/NE by this afternoon.
This afternoon...Showers and t-storms will become more
widespread during the day resulting in locally reduced CIGs and
VSBYs. Winds will be easterly but under 10 kt.
Tonight...Mainly VFR conditions are expected with light and
variable winds. Showers and t-storms may continue into the
evening with locally reduced CIGs and/or VSBYs.
OUTLOOK...
Tuesday and Tuesday evening...Variable conditions with showers
likely along with scattered thunderstorms. The rain may be heavy
at times. Southwest to west wind less than 10 knots.
Tuesday night and early Wednesday morning...Some visibility
restrictions are possible in fog and haze. West wind less than
10 knots.
Late Wednesday morning and Wednesday afternoon......Mainly VFR.
Northwest to west wind less than 10 knots.
Wednesday night and Thursday...Mainly VFR. Late night and early
morning visibility restrictions are possible. A chance of
afternoon showers and thunderstorms, mainly around KRDG and
KABE. West to southwest wind less than 10 knots.
Thursday night and Friday...Mainly VFR. Late night and early
morning visibility restrictions are possible. A chance of
afternoon showers and thunderstorms. Southwest wind less than 10
knots.
&&
.MARINE...
Sub-SCA conditions should continue through tonight. Winds today
will veer around from ENE to S as low pressure moves NE along a
frontal boundary, then becoming SW tonight. Wave heights will
be generally 3 to 4 feet with a southerly swell.
OUTLOOK...
Tuesday through Friday...No marine headlines are anticipated.
RIP CURRENTS...
There is a low risk for the development of dangerous rip
currents today.
The wind is forecast to be from the southwest and south on
Tuesday around 10 MPH. Wave heights should be 2 to 3 feet on the
waters off New Jersey and Delaware with a medium period swell.
As a result, we are anticipating a low risk for the development
of dangerous rip currents at that time.
&&
.TIDES/COASTAL FLOODING...
In addition to any heavy rain that falls, we are expecting
spotty minor coastal flooding with this evening's high tide. It
will be due mainly to the high astronomical tides associated
with the new moon. However, the flooding due to the tides is not
anticipated to be widespread enough to warrant another Coastal
Flood Advisory.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through this evening for PAZ054-055-060>062-
070-071-101>106.
NJ...Flash Flood Watch through this evening for NJZ001-007>010-012-
013-015>019.
DE...Flash Flood Watch through this evening for DEZ001.
MD...Flash Flood Watch through this evening for MDZ008.
MARINE...None.
&&
Synopsis...Iovino
Near Term...AMC/Meola
Short Term...AMC
Long Term...Klein
Aviation...AMC/Iovino/Meola
Marine...AMC/Iovino
Tides/Coastal Flooding...Hazardous weather outlook, Aug 13, 5:06 AM EDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 506 AM EDT Mon Aug 13 2018 DEZ001-MDZ008-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062-070- 071-101>106-140915- New Castle-Cecil-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 506 AM EDT Mon Aug 13 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is the potential for isolated heavy rain and localized flooding on Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002>004-MDZ012-015-019-020-NJZ014-020>027-140915- Kent-Inland Sussex-Delaware Beaches-Kent MD-Queen Annes-Talbot- Caroline-Eastern Monmouth-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- 506 AM EDT Mon Aug 13 2018 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland, central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. Heavy downpours with any showers and thunderstorms could lead to localized flooding given the wet antecedent conditions and slow storm motion. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is the potential for isolated heavy rain and localized flooding on Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-140915- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 506 AM EDT Mon Aug 13 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Local storm report, Aug 13, 12:36 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1236 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM FLASH FLOOD 1 NNW ANCIENT OAKS 40.54N 75.59W
08/13/2018 LEHIGH PA TRAINED SPOTTER
LITTLE LEHIGH CREEK IS OUT OF ITS BANKS MAKING SPRING
CREEEK ROAD IMPASSABLE. A BRIDGE NEAR THE HEADWATERS IS
ALSO IMPASSABLE AND SUBMERGED IN FLOOD WATERS. 4.3
INCHES OF RAIN HAS FALLEN IN THE LAST 3 HOURS.
&&
EVENT NUMBER PHI1801316
STAARMANNLocal storm report, Aug 13, 12:38 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1238 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM HEAVY RAIN 1 NNW ANCIENT OAKS 40.54N 75.59W
08/13/2018 M4.30 INCH LEHIGH PA TRAINED SPOTTER
RAINFALL IN THE LAST 3 HOURS.
&&
EVENT NUMBER PHI1801317
STAARMANNLocal storm report, Aug 13, 12:47 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1247 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HEAVY RAIN 1 SE SOUTHARD 40.13N 74.21W
08/13/2018 M5.56 INCH MONMOUTH NJ TRAINED SPOTTER
STORM TOTAL RAINFALL.
&&
EVENT NUMBER PHI1801318
STAARMANNLocal storm report, Aug 13, 12:49 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1249 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM HEAVY RAIN 1 NW UPPER UWCHLAN TWP 40.09N 75.72W
08/13/2018 M2.98 INCH CHESTER PA TRAINED SPOTTER
STORM TOTAL RAINFALL.
&&
EVENT NUMBER PHI1801319
STAARMANNLocal storm report, Aug 13, 12:50 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1250 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN 2 NE LAKEWOOD 40.12N 74.18W
08/13/2018 M2.00 INCH MONMOUTH NJ COCORAHS
IN 50 MINUTES.
0743 AM FLASH FLOOD HILLSTREAM 39.77N 75.74W
08/13/2018 NEW CASTLE DE SOCIAL MEDIA
VIDEO SHOWING QUICKLY MOVING FLOOD WATERS MAKING BROAD
RUN ROAD IMPASSABLE.
0747 AM FLASH FLOOD 1 N LANDENBERG 39.79N 75.77W
08/13/2018 CHESTER PA SOCIAL MEDIA
VIDEO SHOWING DEEP AND FAST MOVING FLOOD WATERS MAKING
PENN GREEN ROAD NEAR AUBURN ROAD IMPASSABLE.
0748 AM FLASH FLOOD COATESVILLE 39.99N 75.82W
08/13/2018 CHESTER PA DEPT OF HIGHWAYS
WATER RESCUE AT MANOR ROAD AND BUTTERWORTH ROAD.
0810 AM FLOOD WYOMISSING 40.33N 75.96W
08/13/2018 BERKS PA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS FLOODED ROADWAYS IN
NUMEROUS AREAS THROUGHOUT BERKS COUNTY. SOME INCIDENTS
INVOLVE STRANDED MOTORISTS.
0815 AM HEAVY RAIN 2 NE DOWNINGTOWN 40.02N 75.68W
08/13/2018 M2.45 INCH CHESTER PA COCORAHS
IN 2 HOURS.
0833 AM FLASH FLOOD NORTHMONT 40.37N 75.93W
08/13/2018 BERKS PA SOCIAL MEDIA
WATER HAS CLOSED ROUTE 12/WARREN STREET BYPASS IN BOTH
DIRECTIONS BETWEEN BUSINESS ROUTE 222 AND ROUTE ROUTE
61.
0834 AM FLASH FLOOD WAYNE 40.04N 75.39W
08/13/2018 DELAWARE PA DEPT OF HIGHWAYS
WATER RESCUE BETWEEN BANBURY WAY AND BELLEVUE AVENUE.
0835 AM HEAVY RAIN 2 SSE DANCEYS CORNER 39.68N 75.43W
08/13/2018 M2.06 INCH SALEM NJ TRAINED SPOTTER
2 HOUR TOTAL.
0836 AM FLASH FLOOD 1 W MILL LANE 40.05N 75.56W
08/13/2018 CHESTER PA DEPT OF HIGHWAYS
WATER RESCUE AT CHESTER VALLEY TRAIL AND CHURCH ROAD.
0840 AM FLASH FLOOD GLEN ESTATES 39.85N 75.45W
08/13/2018 DELAWARE PA DEPT OF HIGHWAYS
WATER RESCUE AT LARKIN ROAD AND WOODSTREAM ROAD.
0842 AM FLASH FLOOD STRAFFORD 40.05N 75.41W
08/13/2018 CHESTER PA DEPT OF HIGHWAYS
WATER RESCUE AT BERKLEY ROAD AND GROVE AVENUE.
0844 AM FLOOD FOX FIELDS 40.01N 75.35W
08/13/2018 DELAWARE PA SOCIAL MEDIA
I-476 IS BEING IMPACTED BY FLOOD WATERS IN BOTH
DIRECTIONS WITH LANE RESTRICTIONS IN PLACE. CORRECTED
TIME.
0847 AM WATER SPOUT 1 ENE BARNEGAT LIGHT 39.76N 74.09W
08/13/2018 ANZ451 NJ SOCIAL MEDIA
SEVERAL IMAGES ON SOCIAL MEDIA OF A WATER SPOUT JUST
NORTH OF LONG BEACH ISLAND. TIME AND LOCATION ARE
APPROXIMATE.
0858 AM FLASH FLOOD TREDYFFRIN TWP 40.07N 75.46W
08/13/2018 CHESTER PA 911 CALL CENTER
WATER RESCUES BEING REPORTED AT RICHARDS ROAD AND
THOMAS ROAD ALONG WITH UPPER GULPH ROAD AND EAST
CONESTOGA ROAD.
0858 AM FLOOD ECHO VALLEY 39.99N 75.44W
08/13/2018 CHESTER PA DEPT OF HIGHWAYS
GOSHEN ROAD CLOSED IN BOTH DIRECTIONS DUE TO FLOODING.
0900 AM HEAVY RAIN 3 SW CHADDS FORD 39.84N 75.63W
08/13/2018 M2.43 INCH CHESTER PA COCORAHS
3-HOUR TOTAL.
0911 AM FLASH FLOOD 1 WNW WHITEHORSE FARMS 40.01N 75.48W
08/13/2018 CHESTER PA DEPT OF HIGHWAYS
WATER RESCUE AT GRUBB ROAD AND DAVIS ROAD. ADDITIONAL
WATER RESCUES OCCURING IN WILLISTOWN TOWNSHIP.
0921 AM FLASH FLOOD SEA GIRT 40.13N 74.03W
08/13/2018 MONMOUTH NJ 911 CALL CENTER
REPORTS OF NUMEROUS FLOODED ROADWAYS AROUND THE AREA.
MANY ROAD CLOSURES AND TRAFFIC LIGHTS OUT.
0925 AM FLOOD KERWOOD 40.08N 75.39W
08/13/2018 MONTGOMERY PA SOCIAL MEDIA
SCHUYLKILL EXPRESSWAY CLOSED IN BOTH DIRECTIONS DUE TO
FLOOD WATERS AT ROUTE 202.
0928 AM FLOOD GLEN HARDIE 40.09N 75.41W
08/13/2018 MONTGOMERY PA SOCIAL MEDIA
WESTBOUND LANES OF THE PENNSYLVANIA TURNPIKE CLOSED DUE
TO FLOODING AT THE INTERSECTION WITH SCHUYLKILL
EXPRESSWAY. ONLY ONE EASTBOUND LANE IS OPEN. CORRECTED
REPORT.
0929 AM FLASH FLOOD 1 ENE GLEN HARDIE 40.09N 75.41W
08/13/2018 MONTGOMERY PA DEPT OF HIGHWAYS
WATER RESCUE ON I-76 WESTBOUND RAMP TO I-276 EASTBOUND.
0939 AM FLOOD BRICK TWP 40.07N 74.12W
08/13/2018 OCEAN NJ 911 CALL CENTER
WIDESPREAD FLOODING THROUGHOUT THE AREA.
0943 AM FLASH FLOOD EXECUTIVE ESTATES PARK 40.06N 75.34W
08/13/2018 MONTGOMERY PA DEPT OF HIGHWAYS
WATER RESCUE AT GULPH ROAD AND ARDEN ROAD.
0943 AM FLASH FLOOD EAST NORRITON 40.16N 75.33W
08/13/2018 MONTGOMERY PA DEPT OF HIGHWAYS
WATER RESCUE REPORTED AT NORTH WALES ROAD AND MARCIA
LANE.
1000 AM FLASH FLOOD HAMBURG 40.56N 75.98W
08/13/2018 BERKS PA 911 CALL CENTER
MULTIPLE ROADS FLOODED AND IMPASSIBLE IN TOWN. FAST
MOVING WATERS ARE APPROACHING HOMES AND SOME RESIDENTS
ARE BEING EVACUATED. TIME APPROXIMATE.
1004 AM WATER SPOUT 6 E CHADWICK BEACH 39.98N 73.95W
08/13/2018 ANZ451 NJ TRAINED SPOTTER
WATERSPOUT ONGOING OFFSHORE OF SEASIDE HEIGHTS.
LOCATION ESTIMATED FROM RADAR.
1021 AM HEAVY RAIN HOWELL 40.19N 74.20W
08/13/2018 M2.69 INCH MONMOUTH NJ TRAINED SPOTTER
STORM TOTAL RAINFALL.
1025 AM FLASH FLOOD LAKEWOOD 40.09N 74.21W
08/13/2018 OCEAN NJ TRAINED SPOTTER
TRAINED SPOTTER REPORTS ROUTE 88 IN LAKEWOOD IS FLOODED
AND IMPASSABLE. VEHICLES ARE TRAPPED.
1032 AM FLASH FLOOD GREENBRIAR 40.09N 74.14W
08/13/2018 OCEAN NJ TRAINED SPOTTER
WATER RESCUE REPORTED AT MARKHAM AND KINGSLEY ROAD.
1032 AM FLASH FLOOD 1 NE WILLIAMS 40.10N 74.12W
08/13/2018 OCEAN NJ TRAINED SPOTTER
REPORTED WATER RESCUE WITH PERSON(S) TRAPPED IN CAR.
1035 AM FLASH FLOOD LAURELTON GARDENS 40.08N 74.13W
08/13/2018 OCEAN NJ TRAINED SPOTTER
MEDICAL BUILDING IS EXPERIENCING FLOODING ON THE FIRST
FLOOR.
1039 AM FLASH FLOOD 1 NNW GREENBRIAR 40.10N 74.14W
08/13/2018 OCEAN NJ TRAINED SPOTTER
FLOODING ON THE GARDEN STATE PARKWAY WITH SEVERAL
NORTHBOUND LANES CLOSED NEAR MILE MARKER 92.
1042 AM FLASH FLOOD GREENBRIAR 40.09N 74.14W
08/13/2018 OCEAN NJ TRAINED SPOTTER
MULTIPLE HOUSES FLOODED ON MARKHAM ROAD WITH AT LEAST A
FOOT OF WATER. RESUCES ARE IN PROGRESS.
1100 AM HEAVY RAIN 3 N BRICK TWP 40.12N 74.12W
08/13/2018 M8.00 INCH OCEAN NJ MESONET
SEVERAL RAIN GAUGES SHOW STORM TOTAL RAINFALL
MEASUREMENTS BETWEEN 7 AND 8 INCHES NEAR AND NORTH OF
BRICK TOWNSHIP, MATCHING ESTIMATION FROM RADAR.
1100 AM HEAVY RAIN 4 SSW HOWELL 40.14N 74.23W
08/13/2018 M5.04 INCH MONMOUTH NJ COCORAHS
FELL WITHIN 3.5 HOURS. STORM TOTAL TODAY OF 5.56
INCHES.
1100 AM HEAVY RAIN 1 SE SOUTHARD 40.13N 74.21W
08/13/2018 M5.56 INCH MONMOUTH NJ TRAINED SPOTTER
STORM TOTAL RAINFALL.
1109 AM NON-TSTM WND DMG HAMILTON 40.20N 74.08W
08/13/2018 MONMOUTH NJ SOCIAL MEDIA
TREE FELL ONTO A HOUSE ON OLIVE DRIVE DURING VERY HEAVY
RAINFALL AND WINDS. EXACT TIME UNKNOWN.
1114 AM HEAVY RAIN WAYNE 40.04N 75.39W
08/13/2018 M4.10 INCH DELAWARE PA TRAINED SPOTTER
RAINFALL SINCE EARLIER THIS MORNING.
1120 AM HEAVY RAIN RICHMOND TWP 40.48N 75.82W
08/13/2018 M3.76 INCH BERKS PA SOCIAL MEDIA
RAINFALL SINCE 0500 AM THIS MORNING.
1122 AM FLASH FLOOD 1 NNW ANCIENT OAKS 40.54N 75.59W
08/13/2018 LEHIGH PA TRAINED SPOTTER
LITTLE LEHIGH CREEK IS OUT OF ITS BANKS MAKING SPRING
CREEEK ROAD IMPASSABLE. A BRIDGE NEAR THE HEADWATERS IS
ALSO IMPASSABLE AND SUBMERGED IN FLOOD WATERS. 4.3
INCHES OF RAIN HAS FALLEN IN THE LAST 3 HOURS.
1122 AM HEAVY RAIN 1 NNW ANCIENT OAKS 40.54N 75.59W
08/13/2018 M4.30 INCH LEHIGH PA TRAINED SPOTTER
RAINFALL IN THE LAST 3 HOURS.
1126 AM FLOOD MOORESTOWN 39.97N 74.94W
08/13/2018 BURLINGTON NJ TRAINED SPOTTER
WIDESPREAD STREET FLOODING ALONG MAIN STREET AND ROUTE
38 IN MOORESTOWM. SOME AREAS ARE IMPASSABLE. ONE INCH OF
RAIN HAS FALLEN IN THE LAST HALF HOUR.
1147 AM HEAVY RAIN 1 NW UPPER UWCHLAN TWP 40.09N 75.72W
08/13/2018 M2.98 INCH CHESTER PA TRAINED SPOTTER
STORM TOTAL RAINFALL.
&&
EVENT NUMBER PHI1801280 PHI1801276 PHI1801277 PHI1801281 PHI1801314
PHI1801279 PHI1801278 PHI1801287 PHI1801313 PHI1801282 PHI1801289
PHI1801284 PHI1801297 PHI1801298 PHI1801283 PHI1801290 PHI1801295
PHI1801285 PHI1801286 PHI1801296 PHI1801292 PHI1801291 PHI1801288
PHI1801293 PHI1801294 PHI1801306 PHI1801305 PHI1801315 PHI1801299
PHI1801303 PHI1801304 PHI1801300 PHI1801301 PHI1801302 PHI1801308
PHI1801310 PHI1801318 PHI1801309 PHI1801307 PHI1801312 PHI1801316
PHI1801317 PHI1801311 PHI1801319
Storm reports and a few observed rainfall totals as of about 1pm.
StaarmannLocal storm report, Aug 13, 3:10 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 PM EDT MON AUG 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM WATER SPOUT 3 ESE SHIP BOTTOM 39.63N 74.13W
08/13/2018 ANZ451 NJ SOCIAL MEDIA
SEVERAL IMAGES ON SOCIAL MEDIA OF A WATER SPOUT JUST
OFFSHORE FROM LONG BEACH ISLAND. TIME AND LOCATION ARE
APPROXIMATE. *UPDATED TIME AND LOCATION INFO*
&&
CORRECTED EVENT TIME...LOCATION...REMARKS
EVENT NUMBER PHI1801298
STAARMANNThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:08 PM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more | 24 hr |
| Aug 13, 6:10 AM EDT | Areal Flood Advisory | PHI | Burlington, Ocean | 4 hr |
| Aug 13, 8:03 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 4 hr |
| Aug 13, 8:30 AM EDT | Flash Flood Warning | PHI | Burlington, Monmouth, Ocean | 7 hr |
| Aug 13, 9:14 AM EDT | Areal Flood Advisory | PHI | Gloucester, Salem | 4 hr |
| Aug 13, 9:32 AM EDT | Special Marine Warning | PHI | 58 min | |
| Aug 13, 10:27 AM EDT | Flash Flood Warning | PHI | Burlington, Camden | 2 hr |
| Aug 13, 10:35 AM EDT | Special Marine Warning | PHI | 85 min | |
| Aug 13, 10:48 AM EDT | Areal Flood Advisory | PHI | Middlesex, Monmouth, Somerset | 4 hr |
| Aug 13, 11:38 AM EDT | Areal Flood Advisory | PHI | Burlington | 3 hr |
| Aug 13, 12:37 PM EDT | Areal Flood Warning | PHI | Burlington, Camden | 18 hr |
Nearby
Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.